Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 31, 2016, 11:19 PM CDT for Hidalgo County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 1, 2016, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 97 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 11:43 PM CDT | TSTM WND GST 58 | Mcallen, TX | MCALLEN INTERNATIONAL AIRPORT REPORTED WIND GUST NEAR 60 MPH |
| May 31, 11:55 PM CDT | HAIL 1.75 | S Pharr, TX | CITY OF PHARR EMERGENCY MANAGER REPORTED GOLF BALL SIZE HAIL SOUTH OF PHARR |
| Jun 1, 12:05 AM CDT | TORNADO | Pharr, TX | CITY OF PHARR POLICE RECEIVED TWO REPORTS OF POSSIBLE TORNADO NEAR I ROAD AND MILITARY AS WELL AS NEAR POLK AND I ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1776 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
979
WUUS54 KBRO 010419
SVRBRO
TXC215-010500-
/O.NEW.KBRO.SV.W.0066.160601T0419Z-160601T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1119 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1118 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANN
RICHARDS MIDDLE SCHOOL...OR OVER PALMVIEW...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MISSION...PHARR...SAN JUAN...ALAMO...HIDALGO...PALMVIEW...
PENITAS...LA JOYA...PALMHURST AND NORTH MCALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2610 9829 2612 9827 2612 9830 2610 9830
2613 9833 2617 9834 2615 9835 2617 9836
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9852 2637 9837
2621 9808 2607 9821 2607 9825
TIME...MOT...LOC 0418Z 318DEG 20KT 2625 9839
HAIL...1.25IN
WIND...60MPH
$$
631 follow-up statement
766
WWUS54 KBRO 010430
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1130 PM CDT TUE MAY 31 2016
TXC215-010500-
/O.CON.KBRO.SV.W.0066.000000T0000Z-160601T0500Z/
HIDALGO TX-
1130 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHWESTERN HIDALGO COUNTY...
AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CASTRO
ELEMENTARY SCHOOL...OR OVER MISSION...MOVING SOUTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND SOME
FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE
UPROOTED. DAMAGE TO POWER LINES AND SOME POWER POLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MISSION...PHARR...SAN JUAN...ALAMO...HIDALGO...PALMVIEW...PENITAS...
PALMHURST...NORTH MCALLEN AND SHARYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2610 9829 2612 9827 2612 9830 2610 9830
2613 9833 2617 9834 2615 9835 2617 9836
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2623 9849 2635 9836
2621 9808 2607 9821 2607 9825
TIME...MOT...LOC 0430Z 318DEG 20KT 2620 9834
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
63What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:49 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 31, 6:49 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 649 PM CDT TUE MAY 31 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The main forecast challenges during the next 24 hours will be the timing and coverage of thunderstorms. latest BRO radar indicates ongoing scattered showers and thunderstorms across the northern ranchlands. Sct low clouds and gusty southeast winds prevail across valley taf sites this evening. Some convection may develop later this evening as an upper- level disturbance approaches from the west...possibly affecting MFE after 06z.The latest HRRR model suggests some convection impacting all the taf sites after overnight. Will mention a tempo for HRL and BRO for some lingering convection after 07z. Thunderstorms could develop again by late morning, but confidence on timing not especially high since much will depend on what happens between now and then. Will maintain PROB30's for HRL/BRO sites for now. && .PREV DISCUSSION... /issued 326 PM CDT TUE MAY 31 2016/ ..Heavy Rainfall and Local Flooding Expected to Affect Parts of Deep South Texas/RGV For Remainder of the Week... SHORT TERM (Tonight through Wednesday Night): Main forecast issue in the short-term will be chances for heavy rain, especially Wednesday night and on into the long term. Current water-vapor channel satellite imagery shows an upper-level low spinning over the AZ/Sonora border region. Conditions are fairly quiet at the moment, as we appear to have stabilized even as the upper-level ridge continues to flatten and move eastward. Atmosphere is quite "juiced" for convection once some forcing arrives. 12Z BRO raob indicated 2.1 inches of PW. Short-term model guidance continues to show a mid-level disturbance moving through the area in the WSW flow aloft, with main impacts generally between midnight and 6am and tending to focus on the western counties. 1-2+ inches of rain are possible from any storms that form. A few could even go severe, per SPC Day 1 Outlook, with large hail and possibly strong winds. Buoyancy will certainly be sufficient but shear may be lacking. A relative lull in activity may occur during the daytime on Wednesday, but models indicating another, stronger short-wave more directly tied to the main upper-low (which will be moving into the Big Bend region) moves through the area. This will trigger widespread thundershowers, moving from west to east through the night. WPC progs indicate widespread 1-2 inches areal average amounts, with locally heavier amounts certainly possible. Flash- flood watches are likely to be required from Wednesday night through Thursday for western counties at least...and may need to be expanded through the rest of the CWA. Existing temp grids were not changed greatly from what was inherited. LONG TERM (Thursday through Tuesday): After short term evening/overnight convective blowups that move from the Sierra Madre into the Rio Grande Plains/ranchlands and probably survive enough to bring action, particularly to the Mid Valley with "debris" rain closer to the coast. By Thursday, the core of the culprit upper low is centered over the Texas Big Bend, with still decent diffluent flow to keep a rain threat going through the day. Exactly *how* that threat evolves is anyone's guess. The feeling here is that whatever is left of the Wednesday night MCS/QLCS will have disrupted the surface wind pattern (showing fairly robust southeasterlies in background) with morning lighter rains and some residual thunder. By afternoon, assuming some recovery, convection would be able to fire quickly on old boundaries and lower convective temperatures..."auto" convection one might say. For all these reasons will retain a broad brush with likely rain chances but will temper daytime QPF as much of the initial big surge will be tonight and again Wednesday night. Thereafter, the forecast further descends into muddiness. GFS reenergizes the convection as another wave moves underneath the 500 mb low, located Thursday night over the Hill Country. 12Z GFS favors best chances toward the coast which is the current forecast and will continue this, along with somewhat amped up QPF once again. By Friday, the 500 mb low parks itself mid-state near Austin, with "bagginess" in the trough oozing into Deep South Texas. This concentrates deepest moisture just to the north of the RGV, but remaining debris and old boundaries from Thursday night's convection should allow action to "go" quickly with any breaks and recovery. With little else in the way of forcing, the current chance PoP (40- 50 percent) vs. likely looks fair for Friday into Friday night. For the weekend, the descending and elongating 500 mb low shifts to an axis from Nuevo Leon Mexico through Houston, with coastal troughing developing and deep moisture pooling on the back side, somewhat analogous to a winter Texas Gulf Low situation. Saturday is a bit of a wild card with the ECMWF jumping on a day of low rain chances despite region being under the upper low, likely due to a pocket of dry air sliding underneath the system on mid level westerlies. I'm not too sold on that and given what's left of the cool core in early June see a 50/50 day with locally heavy rainfall still a possibility with any destabilizing sunshine. Saturday night/Sunday may be wetter once again but more on the shower vs. thunder side. Rainfall totals could become an issue once again with potential back side banding, and will have to address with later forecasts. Lower temperatures on the whole are likely as well in low level northerly flow under the moisture and rain canopy. Lingering light rains not out of the question Monday and perhaps beyond as system takes sweet time exiting, but low confidence means little change to the forecast to start the next work week. Bottom line? Keep the umbrellas handy, and residents of low lying areas prone to flooding may need to keep the canoe or kayak ready as well. MARINE: Now through Wednesday night: Modest southeast flow will continue through the next 36 hours. Winds may occasionally reach SCEC levels, but not expecting and SCA's. Seas are expected to run 3 to 4 feet through the period. Showers and thunderstorms will be increasing especially starting Wednesday evening. Thursday through Sunday: Wind outcomes will be highly predicated on convective development inland and movement of outflows over the water especially on Thursday. Background winds are moderate southeast and this will remain the forecast, but reality could range from 2 to 4 hour periods of gale force gusts from remnants of QLCS/MCS moving into the Gulf from the Valley/northeast Mexico to light variable winds where flow has been disrupted. This holds into early Friday. By Friday night/Saturday, the approach of the upper low and associated surface boundary will bring lighter and more variable winds to the waters...outside of convection...which will continue before a backing to the north/northeast at some point Saturday night and Sunday. Seas will largely be driven by convection which could create quite a range but for background and forecast purposes will gradually dip from moderate to slight...2 to 3 feet...by the weekend. && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, May 31, 4:51 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 PM CDT TUE MAY 31 2016 TXZ248>257-012200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 451 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG TO MARGINALLY SEVERE...WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS TONIGHT. BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. NUISANCE FLOODING WILL BE POSSIBLE WITH HEAVY RAINFALL...ESPECIALLY IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY AND THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS...WITH A FEW STRONG TO MARGINALLY SEVERE AND SOME PRODUCING HEAVY RAINFALL...WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY NIGHT THROUGH SUNDAY. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED AS THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL INCREASES. IN ADDITION...BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-012200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 451 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS TONIGHT. GUSTY WINDS...LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS WEDNESDAY THROUGH SUNDAY. GUSTY WINDS... LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 31, 9:27 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
927 PM CDT TUE MAY 31 2016
TXZ249-250-252-010315-
JIM HOGG TX-BROOKS TX-STARR TX-
927 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTHWESTERN
BROOKS...NORTHWESTERN HIDALGO AND SOUTHEASTERN JIM HOGG COUNTIES
UNTIL 1015 PM CDT...
AT 927 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SAN RAFAEL RANCH AIRPORT...OR 9 MILES SOUTHEAST OF AGUA
NUEVA...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAN RAFAEL RANCH AIRPORT...SAN ISIDRO...LA REFORMA...SANTA ELENA...LA
GLORIA...DELMITA AND PUESTA DEL SOL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2682 9815 2678 9820 2678 9832 2663 9840
2659 9844 2683 9865 2697 9848
TIME...MOT...LOC 0227Z 314DEG 23KT 2683 9847
63Special weather statement, May 31, 9:31 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT TUE MAY 31 2016
TXZ248-249-252-010315-
ZAPATA TX-JIM HOGG TX-STARR TX-
931 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...SOUTHEASTERN
ZAPATA AND WESTERN JIM HOGG COUNTIES UNTIL 1015 PM CDT...
AT 931 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM THOMPSONVILLE TO 6 MILES NORTHWEST OF GUERRA TO
NEAR MORALES-SANCHEZ. MOVEMENT WAS SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VIBORAS...GUERRA...RANDADO...THOMPSONVILLE AND MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2717 9860 2680 9861 2655 9881 2677 9915
2699 9900 2727 9899 2727 9893
TIME...MOT...LOC 0231Z 297DEG 25KT 2719 9893 2696 9894 2681 9905
63Special weather statement, May 31, 9:52 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
952 PM CDT TUE MAY 31 2016
TXZ251-254-010330-
INLAND WILLACY TX-KENEDY TX-
952 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY AND NORTH CENTRAL
WILLACY COUNTIES UNTIL 1030 PM CDT...
AT 951 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR KENEDY COUNTY WIND FARMS TO NEAR RUDOLPH.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...SAN PERLITA...RUDOLPH...KENEDY COUNTY WIND FARMS...
YTURRIA...NORIAS...U S 77 BORDER PATROL STATION...
SAN PERLITA HIGH SCHOOL AND ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2706 9748 2707 9738 2695 9738 2701 9744
2699 9745 2690 9738 2700 9748 2700 9756
2689 9747 2683 9755 2685 9748 2676 9747
2679 9737 2683 9739 2679 9735 2675 9747
2638 9753 2666 9797 2719 9772
TIME...MOT...LOC 0251Z 300DEG 26KT 2706 9762 2665 9782
63Special weather statement, May 31, 10:18 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1018 PM CDT TUE MAY 31 2016
TXZ250-252>254-010400-
INLAND WILLACY TX-HIDALGO TX-BROOKS TX-STARR TX-
1018 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR STARR...SOUTHEASTERN ZAPATA...
SOUTHWESTERN BROOKS...NORTHERN HIDALGO AND NORTHWESTERN WILLACY
COUNTIES UNTIL 1100 PM CDT...
AT 1017 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR LA REFORMA TO NEAR SANTA CATARINA
TO NEAR FALCON HEIGHTS. MOVEMENT WAS SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...ESCOBARES...EL SAUZ...LA ROSITA...
FAYSVILLE...MCCOOK...HARGILL...SAN MANUEL AND LINN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2669 9900 2673 9864 2678 9857 2678 9842
2690 9842 2672 9798 2662 9798 2660 9783
2637 9809 2634 9879 2637 9882 2635 9890
2639 9893 2637 9895 2640 9896 2640 9908
2643 9911 2648 9909 2654 9916 2657 9917
TIME...MOT...LOC 0317Z 296DEG 30KT 2673 9831 2659 9854 2657 9905
63Special weather statement, May 31, 10:56 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1056 PM CDT TUE MAY 31 2016
TXZ251-254-256-010445-
INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX-
1056 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY AND
NORTHEASTERN WILLACY COUNTIES UNTIL 1145 PM CDT...
AT 1055 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF PORT MANSFIELD AIRPORT...OR 11 MILES NORTHWEST OF
PORT MANSFIELD...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT MANSFIELD...
PORT MANSFIELD CHAMBER OF COMMERCE AND PORT MANSFIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2644 9754 2675 9767 2693 9755 2677 9749
2684 9746 2676 9746 2679 9739 2675 9746
2678 9738 2676 9743 2676 9735 2671 9747
2670 9746 2672 9736 2675 9735 2676 9734
2674 9733 2651 9725
TIME...MOT...LOC 0355Z 313DEG 21KT 2669 9752
63Special weather statement, May 31, 11:17 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1117 PM CDT TUE MAY 31 2016
TXZ253>255-010500-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
1117 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR...SOUTHERN
HIDALGO...SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES
UNTIL MIDNIGHT CDT...
AT 1116 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM EDINBURG SOUTH TEXAS INTERNATIONAL
AIRPORT EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT TO LA JOYA CITY
HALL.
MOVEMENT WAS SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN JUAN...
ALAMO...DONNA...HIDALGO AND ELSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2607 9818 2606 9819 2607 9825 2610 9829
2612 9827 2612 9828 2611 9830 2610 9830
2617 9834 2616 9839 2622 9844 2622 9848
2620 9848 2625 9856 2622 9856 2626 9859
2629 9857 2661 9799 2632 9765 2605 9815
TIME...MOT...LOC 0416Z 313DEG 28KT 2644 9812 2625 9849
63The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 27 min |
| May 31, 7:23 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 97 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 33 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 27 min |
| May 31, 8:19 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 56 min |
| May 31, 8:25 PM CDT | Special Weather Statement | BRO | Brooks | 50 min |
| May 31, 8:39 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
| May 31, 8:46 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 29 min |
| May 31, 9:22 PM CDT | Special Weather Statement | BRO | Kenedy | 8 min |
| May 31, 9:27 PM CDT | Special Weather Statement | BRO | Brooks | 48 min |
| May 31, 9:31 PM CDT | Special Weather Statement | BRO | Jim Hogg | 44 min |
| May 31, 9:46 PM CDT | Areal Flood Advisory | BRO | Kenedy | 89 min |
| May 31, 9:52 PM CDT | Special Weather Statement | BRO | Kenedy, Willacy | 38 min |
| May 31, 10:18 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 42 min |
| May 31, 10:20 PM CDT | Areal Flood Advisory | BRO | Starr | 85 min |
| May 31, 10:24 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 36 min |
| May 31, 10:44 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 91 min |
| May 31, 10:56 PM CDT | Special Weather Statement | BRO | Willacy | 49 min |
| May 31, 11:08 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 52 min |
| May 31, 11:17 PM CDT | Special Weather Statement | BRO | Hidalgo | 43 min |
| May 31, 11:23 PM CDT | Special Weather Statement | BRO | Jim Hogg | 37 min |
| May 31, 11:37 PM CDT | Tornado Warning | BRO | Hidalgo | 23 min |
| May 31, 11:46 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 31, 11:56 PM CDT | Special Weather Statement | BRO | Willacy | 49 min |
| Jun 1, 12:02 AM CDT | Tornado Warning | BRO | Hidalgo | 28 min |
| Jun 1, 12:05 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 40 min |
| Jun 1, 12:20 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 85 min |
| Jun 1, 12:29 AM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Jun 1, 12:35 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 85 min |
| Jun 1, 12:38 AM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Jun 1, 12:53 AM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| Jun 1, 1:09 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| Jun 1, 1:21 AM CDT | Special Weather Statement | BRO | Cameron | 39 min |
| Jun 1, 2:09 AM CDT | Areal Flood Advisory | BRO | Cameron | 96 min |
| Jun 1, 3:23 AM CDT | Special Marine Warning | BRO | 52 min | |
| Jun 1, 4:45 AM CDT | Small Craft Advisory for Winds | BRO | 4 hr | |
| Jun 1, 5:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 days |
| Jun 1, 5:25 AM CDT | Wind Advisory | BRO | Cameron, Willacy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.